Texas, 2022High Wind in Texas, April 13, 2022
April 13, 2022 · NWS AMA · 1 event in 1 county or zone
A strong upper level system continued to move east crossing the Great Plains. This system that brought high winds mainly on the 12th, but there was one high wind gust measured on the 13th as well.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level system continued to move east crossing the Great Plains. This system that brought high winds mainly on the 12th, but there was one high wind gust measured on the 13th as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 13, 1:18 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 13, 1:18 PM CST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
218 PM CDT Wed Apr 13 2022
.SHORT TERM...
Gusty westerly winds across much of the Panhandles will decrease
with the setting sun. The light winds and mainly clear skies will
allow low temperatures to drop into the mid 20's to the lower 30's.
Southerly winds will increase again on Thursday as the lee-side
surface trough reestablishes itself over eastern New Mexico. Highs
are expected to make it into the upper 60's to the upper 70's.
&&
.FIRE WEATHER...
Critical fire weather conditions are possible across the northwest
and north-central CWA on Thursday where the strongest winds will be
found with the lowest relative humidity. Elevated fire weather
conditions will be possible across mush of the rest of the area.
&&
.LONG TERM...Friday through Tuesday...
With the exception of some patchy elevated fire weather
conditions due to localized lower RH values combined with the
abundance of dry fuels, dry conditions with limited fire weather
conditions overall will continue into the coming weekend. Westerly
flow on Friday will bring above average temperatures into the
Panhandles with high temperatures ranging from the mid 70s to the
mid 80s. A backdoor cold front will move into the Panhandles on
Saturday with northeasterly surface flow bringing high
temperatures back to near average for mid April with some areas
slightly below average. This should be short lived with above
average temperatures returning on Sunday with winds veering to
southerly.
Latest 13/12Z model and numerical data are not in accord going
into early next week. Going into this time frame, plotted latest
NBM outputs given low confidence in other global model data. In
the more dry solutions, low amplitude ridge will build into
central Plains with better moisture transport into central
Oklahoma for precip chances by Tuesday. This would result in fire
weather conditions that would have to be watched closely going
into Tuesday. Some of the more precipitation friendly solutions
bring that moisture plume over the eastern Panhandles with some
dry line convection by Tuesday afternoon. Will have to monitor
closely as we have perhaps some small potential of precipitation.
Confidence of precipitation chances remain low at this time.
Temperatures Monday and Tuesday will remain near to slightly above
average.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 32 74 43 83 41 / 0 0 0 0 0
Beaver OK 27 71 38 78 36 / 0 0 0 0 0
Boise City OK 24 68 35 77 34 / 0 0 0 0 0
Borger TX 33 76 43 85 42 / 0 0 0 0 0
Boys Ranch TX 29 75 37 83 38 / 0 0 0 0 0
Canyon TX 31 75 41 84 39 / 0 0 0 0 0
Clarendon TX 34 74 46 85 44 / 0 0 0 0 0
Dalhart TX 22 70 32 78 33 / 0 0 0 0 0
Guymon OK 27 73 37 80 37 / 0 0 0 0 0
Hereford TX 29 75 40 84 40 / 0 0 0 0 0
Lipscomb TX 31 73 43 81 40 / 0 0 0 0 0
Pampa TX 32 73 43 82 41 / 0 0 0 0 0
Shamrock TX 33 74 45 87 44 / 0 0 0 0 0
Wellington TX 33 76 47 89 45 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 10 PM CDT this evening for the following
zones: Armstrong...Carson...Collingsworth...Dallam...Deaf
Smith...Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
Duro Canyon...Potter...Randall...Roberts...Sherman...
Wheeler.
Fire Weather Watch from Thursday afternoon through Thursday
evening for the following zones: Dallam...Hansford...
Hartley...Hutchinson...Moore...Sherman.
OK...Red Flag Warning until 10 PM CDT this evening for the following
zones: Beaver...Cimarron...Texas.
Fire Weather Watch from Thursday afternoon through Thursday
evening for the following zones: Cimarron...Texas.
&&
15/29Hazardous weather outlook, Apr 13, 1:30 PM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
230 PM CDT Wed Apr 13 2022
OKZ001>003-TXZ001>020-317-141100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
230 PM CDT Wed Apr 13 2022
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Elevated to critical fire weather conditions expected this
afternoon.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Elevated or critical fire weather conditions expected for part so
the Panhandles Thursday, Friday and Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions this afternoon,
Thursday, Friday, and Tuesday.
High Wind, Hartley
- When
- April 13, 2:46 PM CST
- Where
- Hartley forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.840, -102.603 (the zone’s center; the record gives no point)
The ASOS located at the Dalhart Airport measured a wind gust of 66 mph at 1546 CDT.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Mississippi, April 13, 2022$2.2 million · EF2 · 92 events
- Flash Flooding and Flood in Arkansas, April 13, 20221 death · $50,000 · 0.88 in hail · 10 events
- Rip Current in Alabama, April 13, 20221 death · 2 injured · 1 event
- Rip Current in Puerto Rico, April 13, 20221 death · 1 event
- Tornadoes and Flash Flood in Arkansas, April 13, 2022$335,000 · EF1 · 17 events
- Tornado and Flash Flood in Mississippi, April 13, 20222 injured · $213,000 · EF0 · 30 events
- Tornadoes and Flash Flood in Kentucky, April 13 to 18, 2022$177,000 · EF1 · 25 events
- Damaging Winds in Tennessee, April 13, 2022$200,000 · 61 kt wind · 46 events
- Tornado and Damaging Wind in Oklahoma, April 13, 20221 injured · $325,000 · EF1 · 2 events
- Tornado and Damaging Winds in Indiana, April 13, 2022$330,000 · EF0 · 8 events
- Flash Flooding and Damaging Winds in Tennessee, April 13, 2022$113,000 · 50 kt wind · 25 events
- Tornado and Damaging Winds in Missouri, April 13, 2022$272,000 · EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1019798.